Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 51, NWS Springfield, MO

May 13, 2009Cherokee County, Kansas

NWS Springfield, MO issued this tornado warning at May 13, 2009, 9:26 PM CDT for Cherokee County, Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2009, 9:26 PM CDT (02:26 UTC)
Expired
May 13, 2009, 10:00 PM CDT
In force
34 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Cherokee County, KS

The radar

The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 9:29 PM CDTTSTM WND GST 60Columbus, KSDIME SIZE HAIL
May 13, 9:48 PM CDTHAIL 1Crestline, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 4:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1647 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.5
Supercell composite
16.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 140226
TORSGF
KSC021-140300-
/O.NEW.KSGF.TO.W.0051.090514T0226Z-090514T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CHEROKEE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1000 PM CDT.

* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR COLUMBUS...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  COLUMBUS BY 935 PM CDT.
  GALENA BY 955 PM CDT.

THE TOWNS OF NEUTRAL...CRESTLINE...LAWTON AND RIVERTON ARE ALSO IN
THE PATH OF THIS TORNADIC STORM.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3732 9498 3729 9462 3704 9462 3703 9462
      3718 9506
TIME...MOT...LOC 0226Z 291DEG 27KT 3722 9489

$$

GAGAN
3 follow-up statements
000 
WWUS53 KSGF 140234
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT WED MAY 13 2009

KSC021-140300-
/O.CON.KSGF.TO.W.0051.000000T0000Z-090514T0300Z/
CHEROKEE KS-
934 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CHEROKEE
COUNTY...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR STIPPVILLE...OR NEAR COLUMBUS...MOVING EAST
AT 30 MPH.

THIS TORNADO WILL BE NEAR...
  GALENA BY 1000 PM CDT.

THE TOWNS OF NEUTRAL...CRESTLINE...LAWTON AND RIVERTON ARE IN THE
PATH OF THIS TORNADO.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 930 PM CDT...A HAM RADIO OPERATOR OUT OF COLUMBUS KANSAS REPORTED 
60 MPH WIND GUSTS AND DIME SIZED HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3732 9498 3729 9462 3704 9462 3703 9462
      3718 9506
TIME...MOT...LOC 0233Z 291DEG 27KT 3720 9484

$$

GAGAN
000 
WWUS53 KSGF 140244
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CDT WED MAY 13 2009

KSC021-140300-
/O.CON.KSGF.TO.W.0051.000000T0000Z-090514T0300Z/
CHEROKEE KS-
944 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST
CENTRAL CHEROKEE COUNTY...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR CRESTLINE...OR NEAR COLUMBUS...MOVING EAST AT
30 MPH.

THIS TORNADO WILL BE NEAR...
  GALENA BY 1000 PM CDT.

THE TOWNS OF CRESTLINE...LAWTON AND RIVERTON ARE IN THE PATH OF THIS
TORNADO.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND HALF DOLLAR 
SIZED HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3731 9482 3729 9462 3703 9462 3715 9491
TIME...MOT...LOC 0243Z 291DEG 27KT 3717 9475

$$

GAGAN
000 
WWUS53 KSGF 140252
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CDT WED MAY 13 2009

KSC021-140300-
/O.CON.KSGF.TO.W.0051.000000T0000Z-090514T0300Z/
CHEROKEE KS-
952 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST
CENTRAL CHEROKEE COUNTY...

AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR CRESTLINE...OR NEAR GALENA...MOVING EAST AT
30 MPH.

THIS TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
CHEROKEE COUNTY...INCLUDING THE TOWN OF GALENA.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND HALF DOLLAR 
SIZED HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3729 9473 3729 9462 3703 9462 3714 9481
TIME...MOT...LOC 0252Z 291DEG 27KT 3715 9467

$$

GAGAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 13, 8:26 PM CDT, 1 hour earlier.

Area forecast discussion, May 13, 8:26 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT WED MAY 13 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

POTENTIALLY TORNADIC STORM WAS TRACKING EAST SOUTHEAST INTO
SOUTHERN VERNON COUNTY TOWARD NORTHERN BARTON COUNTY AT 0120Z. THIS
STORM WAS PART OF AN INTENSE BAND OF STORMS SPREADING SOUTHEAST
FROM EXTREME SOUTHEAST KANSAS. OTHER STRONG TO SEVERE STORMS
EXTENDED ALONG A COLD FRONT FROM NORTH CENTRAL OKLAHOMA TO
NORTHEAST MISSOURI. LOWER ATMOSPHERE REMAINS VERY UNSTABLE WITH
MIXED LAYER CAPE NEAR 3000 J/KG. WIND SHEAR PARAMETERS WERE NOT
EXCESSIVE BUT AMPLE FOR TORNADIC DEVELOPMENT WITH 0-1KM AND 0-3KM
HELCITIES NEAR 200 M2/S2. DEEP LAYERED SHEAR WAS ON THE ORDER OF
30 KTS.

ISOLATED TORNADO THREAT WILL CONTINUE THROUGH 04Z GIVEN THE LOW
LEVEL SHEAR. HOWEVER DAMAGING WINDS AND LARGE HAIL WILL REMAIN
THE PRIMARY HAZARD. IN FACT THE RISK OF DAMAGING WINDS WILL LIKELY
INCREASE AS THE EVENING PROGRESSES AND STORMS LIKELY FORM INTO A
SQUALL LINE. THESE STORMS WILL IMPACT AREAS FROM SOUTHEAST KANSAS
INTO CENTRAL MISSOURI THROUGH 11 PM. THESE STORMS WILL APPROACH
THE INTERSTATE 44 CORRIDOR BY 11 PM.

THE LINE OF STORMS MAY BECOME MORE WEST TO EAST ORIENTED LATER
TONIGHT WHICH WOULD RESULT IN TRAINING CELLS AND AN ENHANCE FLASH
FLOOD RISK.

FOSTER

&&

.DISCUSSION...

MAIN FOCUS WILL BE WITH SEVERE WEATHER/FLASH FLOODING CHANCES IN
THE FIRST PERIOD.

CURRENTLY...MESOSCALE VORT CONTINUES TO SHIFT NORTHEAST OVER SOUTH
CENTRAL MISSOURI...BUT HEADING INTO A LESS CAPPED REGION OVER
EASTERN MISSOURI/SOUTHERN ILLINOIS. HAD SOME LARGE HAIL WITH THESE
STORMS AND COULD SEE MORE SURFACE BASED STORMS AS IT HEADS OUT OF
THE CWA.

FURTHER WEST...FRONT STILL WELL OUT TO THE WEST PUSHING INTO
NORTHWEST MISSOURI INTO SOUTH CENTRAL KANSAS. TEMPERATURES HAVE
RISEN INTO THE MID 80S WITH DEWPOINTS IN THE MID 60S OVER
SOUTHEAST KANSAS AND WESTERN MISSOURI AHEAD OF THE FRONT LEADING
TO CAPES OF 2500 TO 3000 J/KG SO FAR THIS AFTERNOON. 18Z SOUNDING
AT SGF STILL SHOWS A DECENT THERMAL CAP BETWEEN 875 AND 780 MB.
WILL LIKELY SEE DEVELOPMENT ALONG THE FRONT WITHIN THE NEXT COUPLE
OF HOURS BUT WILL STILL BE SEVERAL HOURS AWAY FROM REACHING THE
NORTHWESTERN PART OF THE CWA.

ALL MODES OF SEVERE WEATHER WILL STILL BE POSSIBLE WITH THE STORMS
THAT OCCUR TONIGHT...MOST LIKELY BEGINNING AS SUPERCELLS AND
GRADUALLY FORMING INTO A SQUALL LINE AS IT PUSHES SOUTHEAST INTO
THE CWA. HIGH INSTABILITY WITH DECENT SHEAR WILL LIKELY LEAD TO
VERY LARGE HAIL UP TO BASEBALL SIZE AND DAMAGING STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH. ISOLATED TORNADOES CANT BE RULED
OUT...ESPECIALLY EARLY ON BUT ALSO WITHIN THE SQUALL LINE.

TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE WITH THIS AREA OF STORMS
TONIGHT AND COULD LEAD TO SOME FLASH FLOODING...ESPECIALLY OVER
THE SOUTHWESTERN 2/3 OF THE CWA WHERE THE FRONT WILL BE SLOWER TO
MOVE SOUTHEAST AND WHERE THE GROUND HAS BEEN MOST SATURATED FROM
PREVIOUS HEAVY RAINS. A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH TONIGHT.

GUSTY SURFACE WINDS IN ADVANCE OF THE FRONT DEVELOPED EARLIER THIS
MORNING AND WILL CONTINUE THROUGH THE AFTERNOON SO WILL KEEP WIND
ADVISORY GOING THROUGH 7 PM.

THE SURFACE FRONT WILL LIKELY STALL OUT OVER ARKANSAS AS THE FRONT
BECOMES MORE PARALLEL WITH THE UPPER LEVEL FLOW ON THURSDAY. FRONT
WILL THEN BEGIN TO LIFT BACK NORTH AS A WARM FRONT AND WITH LOW
LEVEL JET RE-ESTABLISHING OVER OKLAHOMA/WESTERN MO/EASTERN
KS...WILL LIKELY SEE REDEVELOPING STORMS ALONG AND NORTH OF THE
ADVANCING FRONT THURSDAY NIGHT INTO FRIDAY.

ANOTHER COLD FRONT WILL BEGIN TO MOVE BACK THROUGH THE AREA FRIDAY
NIGHT INTO SATURDAY BRINGING YET ANOTHER CHANCE OF THUNDERSTORMS
AND HEAVY RAIN TO THE AREA.

LINDENBERG

FOR THE EXTENDED PERIOD (SAT THROUGH WED)...

AT THE ONSET OF THE EXTENDED PERIOD...UPPER LEVEL WAVE WILL BE
PUSHING EAST ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO THE GREAT
LAKES REGION.  THIS WILL HELP DRIVE A COLD FRONT THROUGH THE
MISSOURI OZARKS AND SOUTHEAST KANSAS DURING THE DAY SATURDAY.  LOOKS
LIKE A GOOD CHANCE OF THUNDERSTORMS WITH THE FRONTAL PASSAGE.  BOTH
GFS/ECMWF TAKE THE FRONT WELL SOUTH OF THE AREA AND INTO THE GULF BY
12Z SUN TAKING THE PRECIPITATION CHANCES WITH IT.

MODELS ARE IN AGREEMENT ON BUILDING UPPER RIDGE INTO THE AREA BY THE
MIDDLE OF NEXT WEEK...KEEPING MAIN STORM TRACK WELL TO THE NORTH OF
THE FORECAST AREA.  DRY CONDITIONS ARE EXPECTED THROUGH THE AREA
FROM SUNDAY THROUGH WEDNESDAY WITH TEMPERATURES WARMING BACK INTO
THE UPPER 70S TO LOW 80S BY LATE IN THE PERIOD.

BY WEDNESDAY...SOME MODEL DIFFERENCES START TO APPEAR AS GFS WANTS
TO SHIFT THE UPPER RIDGE TO THE EAST OF THE AREA QUICKER THAN THE
ECMWF.  WILL GO WITH THE SLOWER ECMWF FOR NOW AND KEEP THINGS DRY
FOR NEW DAY 7.

LINDENBERG

&&

.AVIATION...

FOR THE 0000Z KSGF/KJLN TAFS...GUSTY SOUTH WINDS WILL OCCUR AHEAD OF
A COLD FRONT OVER THE CENTRAL PLAINS. STORMS ARE ORGANIZING ALONG
THE FRONT AND IT WILL PUSH THROUGH THE TAF SITES THIS EVENING.
SEVERE STORMS ARE EXPECTED IN THE REGION. COULD SEE IFR VISIBILITY
AND/OR CEILINGS AT TIMES WITH HEAVY RAINFALL ALONG WITH AREAS OF
VERY STRONG THUNDERSTORM WINDS. BEHIND THE FRONT THERE MAU BE A
PERIOD OF LOWER CEILINGS WITH SHOWERS WITH GRADUAL IMPROVEMENT
EXPECTED LATE TONIGHT AND THU MORNING. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 13, 9:01 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT WED MAY 13 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150215-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
901 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  LARGE HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS OF OVER 70
  MPH...ISOLATED TORNADOES...AND FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  STORMS WILL AFFECT AREAS ALONG AND NORTHWEST OF A LINE FROM
  NEOSHO TO ELDON THROUGH 11 PM. THE STORMS WILL REACH THE
  INTERSTATE 44 CORRIDOR BY 11 PM...AND SPREAD EAST ACROSS THE
  REMAINDER OF THE OZARKS OVERNIGHT.

  DISCUSSION:

  STORMS WILL CONTINUE TO DEVELOP AND INTENSIFY ALONG A COLD FRONT
  THAT WILL ADVANCE INTO THE MISSOURI OZARKS. THE STORMS WILL
  ORGANIZE INTO A SQUALL LINE AND SPREAD ACROSS THE OUTLOOK AREA
  OVERNIGHT. WIND SHEAR PARAMETERS WILL SUPPORT THE POTENTIAL OF
  ISOLATED TORNADOES THROUGH LATE EVENING. HOWEVER DAMAGING WINDS
  ARE EXPECTED TO BECOME THE PRIMARY THREAT WITH THESE STORMS.

  IN ADDITION...TORRENTIAL RAINFALL WILL LIKELY OCCUR WITH THESE
  STORMS WITH RAINFALL RATES NEAR TWO INCHES PER HOUR POSSIBLE.
  THIS COULD LEAD TO FLASH FLOODING GIVEN THE NEAR SATURATED
  GROUND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THURSDAY NIGHT INTO
 EARLY FRIDAY.

 ANOTHER COLD FRONT WILL BRING ANOTHER CHANCE OF STRONG TO SEVERE
 STORMS LATE FRIDAY NIGHT AND EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MISSOURI
 OZARKS FROM LATE EVENING INTO THE OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, May 13, 8:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 PM CDT WED MAY 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     BRONSON                 37.90N  95.07W
05/13/2009                   BOURBON            KS   EMERGENCY MNGR

            UNSPECIFIED DAMAGE IN BRONSON. REPORTED BY COUNTY
            EMERGENCY MANAGEMENT OFFICE.

&&

DSA
Local storm report, May 13, 8:35 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     MOUNDVILLE              37.77N 94.45W
05/13/2009                   VERNON             MO   LAW ENFORCEMENT

            TREES DOWN

&&

SRUNNELS
Local storm report, May 13, 8:47 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT WED MAY 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             BRAZILTON               37.56N  94.96W
05/13/2009  E1.00 INCH       CRAWFORD           KS   LAW ENFORCEMENT

&&

AF
Local storm report, May 13, 9:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CDT WED MAY 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FUNNEL CLOUD     3 N MILFORD             37.63N  94.16W
05/13/2009                   BARTON             MO   EMERGENCY MNGR

            LARGE FUNNEL CLOUD REPORTED JUST NORTH OF MILFORD ON
            THE BARTON AND VERNON COUNTY LINE.

&&

AF
Local storm report, May 13, 9:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 PM CDT WED MAY 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             MCCUNE                  37.35N  95.02W
05/13/2009  E1.00 INCH       CRAWFORD           KS   LAW ENFORCEMENT

&&

KARDELL
Special weather statement, May 13, 9:23 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CDT WED MAY 13 2009

KSZ097-MOZ077-088-140315-
CRAWFORD KS-JASPER MO-BARTON MO-
923 PM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN JASPER...SOUTHEASTERN
CRAWFORD AND SOUTHWESTERN BARTON COUNTIES UNTIL 1015 PM CDT...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
MINDENMINES TO 9 MILES EAST OF WEIR TO 7 MILES SOUTHEAST OF WEIR TO 6
MILES WEST OF COLUMBUS...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE NEAR...
  PURCELL...ORONOGO...JASPER AND CARL JUNCTION BY 945 PM CDT.
  WEBB CITY AND AIRPORT DRIVE BY 955 PM CDT.
  CARTHAGE AND CARTERVILLE BY 1000 PM CDT.
  IRON GATES BY 1005 PM CDT.
  JOPLIN BY 1010 PM CDT.

THE TOWNS OF WACO...NECK CITY...CARYTOWN...LAKESIDE...BROOKLYN
HEIGHTS AND OAKLAND PARK ARE IN THE PATH OF THESE STORMS.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:13 PM CDTTornado WarningSGFBourbon77 min
May 13, 7:41 PM CDTFlash Flood WarningSGFBourbon6 hr
May 13, 7:58 PM CDTTornado WarningSGFCrawford62 min
May 13, 8:00 PM CDTSevere Thunderstorm WarningSGFCrawford75 min
May 13, 8:37 PM CDTFlash Flood WarningSGFCrawford5 hr
May 13, 8:49 PM CDTSevere Thunderstorm WarningSGFCherokee71 min
May 13, 9:32 PM CDTFlash Flood WarningSGFCherokee4 hr
May 13, 10:00 PM CDTSevere Thunderstorm WarningSGFCherokee30 min
May 14, 1:50 AM CDTAreal Flood WarningSGFBourbon, Cherokee, Crawford12 hr

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.